I was on Celexa 20mg, Lexapro 10mg, and Wellbutrin 300mg. I am currently on just the Wellbutrin 300mg. The original reasoning for me to be on the Celexa and Lexapro was to reduce the overwhelming amount of drowsiness that occurred. The sleepiness did not subside, and my irritability and massive headaches seemed to increase. Within the past two weeks, I went off of the Celexa and Lexapro. I have found that I am less sleepy- however my headaches are still bad and my irritability increased. In addition to that- my sexual drive has completely diminished. I am able to think clearly now and express my feelings/ thoughts, which is amazing, but I cannot control my emotions and I'm having a large amount of head pain. Should I consider avoiding SSRI's all together?
16 Apr 2014
In my experience... tried numerous SSRIs. Have had no luck with them. I was given Vybrid, spelling might be off but I started to take it at 10mg per day to 20mg per day, I felt as though I was hooked up to an electric shock device. Made me very irritable... wired would be another term for how I physically felt. My dr. said to keep going til I reached 40mg per day!!! I was so wired, even my breathing changed, I let her know that I was going to gradually take myself off it. It took a couple weeks and even then, it took another 2wks to feel anywhere near what I felt like on another anti-anxiety. This Dr.was new to me, and had been being treated with 1/2 - 1mg of clonazepam. She refused to give me the latter, she didn't believe in it. She was determined not to give me what she did not believe in! She gave me up, sent me to county and was turned down there after a 2hr intake interview, telling me to find another doctor. It took some time but I found one.
Some anxiety disorders and individuals that SSRIs are not the answer but the enemy. I was such a completely different person ( rude & snapping) at the drop of a hat. If SSRIs work for you, it's great. But done people get all the bad side effects. One of the one I got was spontaneous bleeding. A scar from when I was 4yrs old just split open an started bleeding!!! I felt something running down my leg & ankle, the blood had already reached my shoe top, the skin burst open spontaneously and my temper's fuse was about 7seconds. I research Vybrid online&saw all the side effects and allergic reactions. I followed the directions for allergic reactions, 10 mg loratadine, anti-histamine. It was a slow recovery. I am still struggling. I feel I know what I need... but a prescription for an old and tested drug (Valium) is to simple. When I was a younger women it got me through some really hard places. And it got me thru & better. And it would help me get me thru anything. But doctors fears of getting in trouble for abuse stop many of us from getting what we, after living as many years as I have, I know my body and my mind. Is there a reason why we can't get what we know we need??
I'd try for another drug therapy, all those anti-depressant, may not be what you need in your situation... I've been on that list one at a time and they only made matters worse! Lengthy this is, sorry, but sometimes I just have to carry on, hoping to help someone else. Cezanne19th
18 Oct 2014
I Agree wit others,I'm bipolar, similar probs to u, try anti phycotics-they work for me, still no sex drive I'm afraid, and weight gain is another side effect of, I'm on serequal, this med works for both the lows and highs, and for stability use mood stabilisers, only if doc agrees though, good luck
13 Apr 2014
Hi Mackenzie, I'm sorry to hear about the struggles. I'm bipolar I and currently I take Zoloft 150mg once a day, plus Neurontin (Gabapentin). The Zoloft is for depression/anxiety but like you, I have extreme emotional swings--that's what the Neurontin is for. According to my psychiatric nurse of 40+ years experience, we biplolars have a lifelong condition and need more than just serotonin adjustment. We need something to stabilize the mood swings and help with the extreme emotions we feel. I'm doing some better on these two, time will tell. As for the headaches, several people suggested it could be due to dehydration. Not noticeable thirst, but rather insufficient moisture at the cellular level. I have noticed they get better if I drink extra water. Hope you feel better soon.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My doctor has me on Lexapro 20, but everything I've been reading on this web-page leads me to believe that Celexa, or maybe another drug would ...
1 answer • 22 Nov 2009
3 answers • 3 Feb 2010
I have a long history of taking various meds - usually SSRI's. My normal pattern is they work great for some periois of time- weeks or months. ...
6 answers • 3 Nov 2011
I have bipolar disorder,depression,anxiety,and ptsd. i switched from zoloft to celexa to deprakote er to prozac to laxapro. Didnt know celexa and ...
1 answer • 23 Nov 2013